Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 245, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2022, 6:06 PM MST for Mohave County, Arizona. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2022, 6:06 PM MST (01:06 UTC)
- Expired
- Sep 2, 2022, 7:30 PM MST
- In force
- 84 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 64 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 3713 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
791
WGUS55 KVEF 030106
FFWVEF
AZC015-030230-
/O.NEW.KVEF.FF.W.0245.220903T0106Z-220903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
606 PM PDT Fri Sep 2 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Mohave County in northwestern Arizona...
* Until 730 PM MST.
* At 606 PM MST, a camera showed flooding of Pierce Ferry Road at
Archibald Wash.
HAZARD...Life-threatening flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pierce Ferry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3568 11423 3574 11418 3573 11413 3567 11416
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
257
WGUS75 KVEF 030145
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
645 PM PDT Fri Sep 2 2022
AZC015-030230-
/O.CON.KVEF.FF.W.0245.000000T0000Z-220903T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
645 PM MST Fri Sep 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST THIS
EVENING FOR WESTERN MOHAVE COUNTY...
At 645 PM MST, a camera showed the Archibald Wash continuing to
flood Pierce Ferry Road.
HAZARD...Life-threatening flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pierce Ferry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3568 11423 3574 11418 3573 11413 3567 11416
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM303 WGUS75 KVEF 030221 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 721 PM PDT Fri Sep 2 2022 AZC015-030231- /O.EXP.KVEF.FF.W.0245.000000T0000Z-220903T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 721 PM MST Fri Sep 2 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST THIS EVENING FOR WESTERN MOHAVE COUNTY... The heavy rain has ended, and no new flooding is expected. Pierce Ferry Road is still closed at the Archibald Wash. Please continue to heed remaining road closures. LAT...LON 3568 11423 3574 11418 3573 11413 3567 11416 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:08 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 2, 1:08 PM MST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
108 PM PDT Fri Sep 2 2022
.SYNOPSIS...Expect hot and dry conditions to continue across most
of the region through the Labor Day Weekend with a dome of high
pressure over the Desert Southwest. Heat-related impacts are of
particular concern for the upcoming holiday weekend, so extreme
caution is advised when recreating outdoors. Beyond heat, a few
isolated thunderstorms are possible Saturday and Sunday,
primarily during the afternoon and early evening hours and mainly
over the high terrain, with drier conditions likely for the first
part of next week. &&
.DISCUSSION...Tonight through Friday.
Any thunderstorms and outflow winds that develop this afternoon will
end after sunset, with quiet but mild weather expected overnight.
The heatwave will continue this weekend into early next week,
impacting the holiday weekend and Labor Day plans. No significant
changes in the overall forecast through Tuesday as an area of strong
high pressure continues to result in high and low temperatures
running about 10 degrees above normal. There is a high risk to
anyone who is unprepared for this type and duration of heat;
especially those visiting from a cooler climate who are not
acclimated to desert heat, anyone with outdoor plans, and people
without access to adequate cooling or water. Adjust plans
accordingly and drink lots of water to accommodate for the extreme
heat.
No changes to the Excessive Heat Warning this forecast issuance.
Still watching for the need to add Mohave County to the warning for
Monday and Tuesday, but will continue to hold off until there is
better confidence in the thunderstorm and cloud forecast. The need
to extend the warning through Wednesday is also possible, however
there is a lot of uncertainty in the forecast for the second half of
the week as we watch how an incoming shortwave interacts with the
main area of high pressure and the overall flow pattern over the
Southwest US. Still expecting the incoming wave to knock down the
area of high pressure and thus moderating temperatures are likely
for the end of next week, but how much temperatures drop and how
quickly they will cool off is in question.
Thunderstorms are possible Saturday afternoon across Mohave, San
Bernardino, as well as southern portions of Nye, Clark and Inyo
counties. Surface-based CAPE around 1000 J/Kg and shear values
around 25KT will allow for some organization to the thunderstorms.
Moisture will increase slightly compared to today, mainly in Inyo
County, but overall the atmospheric setup does not change
significantly going into Saturday, so main concern will continue to
be sudden gusty outflow winds. The 12Z HREF shows the highest
potential for impactful outflow winds in southern Mohave as well as
in the southern Nye through Death Valley area, though gusty winds
will be possible through the entire previously mentioned region.
Hail threat will be minimal due to the hot temperatures at the
surface, and flash flood threat will be low as it will be dry in the
low levels and storms should have decent motion on them. Any storms
that develop will end after sunset. Storm chances should be lower on
Sunday as moisture decreases slightly and lower CAPE is noted on the
latest models. By Monday, increasing confidence for a dry forecast
and continued dry conditions through at least midweek. We are
keeping an eye on long range models as they try to resolve the
incoming shortwave and how it interacts with the activity in the
tropics. Not even going to attempt to speculate on what the forecast
for Friday into next week will look like as models are all over the
board on solutions and forecast output.
&&
.FIRE WEATHER...Hot temperatures and dry conditions will continue
across most of the region through the Labor Day weekend as a dome
of high pressure settles over the southwest. While winds are
forecast to stay well below critical thresholds, area fuels are
expected to quickly dry with this prolonged heat wave heading
into next week. There remains a small chance for wetting rains
outside of northwest Arizona through next week.
&&
.CLIMATE...Numerous locations have the potential to tie or break
record high and warm low temperatures through Labor Day Weekend.
The table below shows the record high temperature, the year the
record was last set, and the forecast temperature for all of our
climate sites.
MAX HIGH FRIDAY, SEP 2 SATURDAY, SEP 3 SUNDAY, SEP 4
Record(Yr)/Fcst Record(Yr)/Fcst Record(Yr)/Fcst
Las Vegas 110(1950)/109 108(1982)/107 111(1947)/107
Bishop 106(1950)/106 106(2020)/105 107(2020)/105
Needles 116(1950)/109 116(1948)/109 117(2020)/109
Barstow-Daggett 112(1950)/111 110(1950)/109 113(2020)/108
Kingman 106(1950)/101 105(2020)/99 107(2020)/99
Desert Rock 104(2017)/107 105(2020)/105 109(2020)/104
Death Valley 122(2017)/124 121(2007)/121 122(2020)/120
The table below shows the record warm low temperature, the year the
record was last set, and the forecast temperature for all of our
climate sites.
WARM LOW FRIDAY, SEP 2 SATURDAY, SEP 3 SUNDAY, SEP 4
Record(Yr)/Fcst Record(Yr)/Fcst Record(Yr)/Fcst
Las Vegas 84(2007)/85 85(2007)/85 84(2007)/86
Bishop 65(2013)/62 67(2003)/62 64(2014)/63
Needles 91(2007)/84 89(2017)/83 89(2007)/84
Barstow-Daggett 81(2007)/82 82(2007)/83 80(2017)/83
Kingman 81(1904)/72 80(1914)/72 76(1982)/73
Desert Rock 78(2019)/78 77(2017)/78 79(1996)/78
Death Valley 100(1924)/96 100(2007)/96 100(2007)/96
&&
.AVIATION...For Harry Reid...The main forecast concern through the
TAF period will be the potential for gusty outflow winds late this
afternoon and early evening originating from convection over
northwest Arizona. Timing looks to be between 00z-02z with gusts to
30kts or higher out of the southeast possible along with locally
reduced visibilities from blowing dust. Also, while convection is
not expected at the terminal, storms are possible in the Peach
Springs corridor beginning around 22Z. Following the outflow
passage this evening, winds will settle back overnight to a more
typical south to southwest direction. Additional thunderstorm
activity and associated outflows will be possible again Saturday
afternoon
For the rest of southern Nevada, northwest Arizona and southeast
California...The main forecast concern through this evening will be
a few scattered thunderstorms producing gusty outflow winds to
35kts, with KIFP and KEED being the most likely to see the impacts
from these storms generally between 23z and 03z. The Las Vegas
area sites will also likely receive outflow winds from these storms
by late afternoon and early evening as well. In addition to the
gusty winds, reduced visibilities from blowing dust are also
possible. Away from the convection and outflows, light winds
favoring typical diurnal directions can be expected through the TAF
period. Additional thunderstorms and outflows will be possible
again on Saturday.&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
DISCUSSION...Nickerson
AVIATION...Planz
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterIn the hours before
Local storm report, Sep 2, 4:36 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 PM PDT FRI SEP 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 E NEW KINGMAN-BUTLER 35.27N 113.97W
09/02/2022 MOHAVE AZ EMERGENCY MNGR
REPORT OF POWER OUTAGES AND POWER POLES DOWN
DUE TO THUNDERSTORM RELATED WIND GUSTS IN
NEW KINGMAN-BUTLER.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:23 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 37 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.